Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 20, 2021Starr County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 20, 2021, 6:33 PM CDT for Starr County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 6:33 PM CDT (23:33 UTC)
Expired
Jul 20, 2021, 7:00 PM CDT
In force
27 min
Issued by
NWS Brownsville, TX

County Starr County, TX

The radar

The Brownsville radar (KBRO), 119 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WWUS84 KBRO 202333
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
633 PM CDT Tue Jul 20 2021
 
TXZ252-253-210000-
Southern Hidalgo TX-Starr TX-
633 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND SOUTH
CENTRAL STARR COUNTIES UNTIL 700 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sullivan City, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Los Ebanos, La Grulla,
Narciso G. Cavazos Elementary School, Abram-Perezville, Cesar Chavez
Middle School and Doffing.

LAT...LON 2620 9844 2623 9845 2622 9848 2620 9848
      2625 9856 2624 9855 2622 9856 2626 9859
      2625 9862 2626 9862 2624 9864 2624 9867
      2626 9868 2627 9872 2628 9870 2629 9871
      2639 9867 2626 9832 2616 9837 2616 9839
TIME...MOT...LOC 2332Z 291DEG 16KT 2632 9858 

$$

BA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:48 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 20, 2:48 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
248 PM CDT Tue Jul 20 2021

.SHORT TERM (Now through Wednesday Night): Chances of rain and
thunderstorms will return through the short term. A 500 mb trough
over deep south Texas with a closed low over central and eastern
Texas will allow for scattered showers and thunderstorms to
develop this afternoon and evening into Wednesday. PWATs are
forecasted to be well over 2 inches, especially across the Lower
Valley through the period. This will lead to possible heavy
rainfall in the area, and WPC continues to keep the region in
their marginal risk of excessive rainfall for Wednesday.
Temperatures will remain generally in the 70s overnight tonight
and Wednesday night while Wednesday highs will rise into the low
90s.

.LONG TERM (Thursday through Tuesday): 500mb low/inverted trough
across northwest Texas Thursday will continued to provide
unsettled weather across portions of deep south Texas early Thursday
before a 500mb ridge across the eastern Gulf of Mexico shifts
westward across the western Gulf of Mexico on Friday. Drier air
will filter into the area Thurs night into Friday as subsidence
increases across south Texas. Hot and dry conditions will
return across the Rio Grande Valley and northern ranchlands
through the weekend into early next week as an upper level ridge
develops across the south-central United States Saturday and moves
little through the rest of the forecast period.
&&

.MARINE (Now through Wednesday Night): Generally favorable marine
conditions are expected across the lower Texas waters through the
period thanks to a weak pressure gradient. With this said, shower
and thunderstorm activity though Wednesday night could lead to
brief elevated seas and increased winds.

Thursday through Sunday...Light to moderate south to southeast
winds will prevail across the coastal waters Thursday with surface
high pressure across the eastern Gulf of Mexico. The pressure
gradient will increase slightly across the western Gulf of Mexico
on Friday. Moderate south to southeast winds will prevail across
the coastal waters through the rest of the week into the weekend
with SCEC conditions possible across the offshore waters Fri
night and Sat night.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  78  92 /  40  50  20  50
BROWNSVILLE          78  90  78  93 /  30  50  20  40
HARLINGEN            76  89  77  93 /  40  60  30  50
MCALLEN              77  90  78  95 /  40  60  30  20
RIO GRANDE CITY      76  92  76  99 /  60  60  40  20
SOUTH PADRE ISLAND   80  85  81  88 /  30  50  20  40
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

68-McGinnis/61-Castillo/63-KC
Hazardous weather outlook, Jul 20, 4:07 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
407 PM CDT Tue Jul 20 2021

TXZ248>257-351-353-212115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
407 PM CDT Tue Jul 20 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Scattered showers and thunderstorms are forecast. Heavy rainfall
is possible, producing nuisance flooding in low-lying and poorly-
draining areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat index values up to 109 degrees are expected during the
afternoon hours of Thursday through Monday.

Scattered to numerous showers and thunderstorms are forecast for
Wednesday and Thursday. Heavy rainfall is possible, producing
nuisance flooding in low-lying and poorly-draining areas.

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-212115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
407 PM CDT Tue Jul 20 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories are possible along the Lower Texas Coast
Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 20, 5:26 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
526 PM CDT Tue Jul 20 2021

TXZ255-202300-
Inland Cameron TX-
526 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON COUNTY UNTIL
600 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harlingen Fire Department, or near Harlingen, moving west at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Harlingen, San Benito, Rio Hondo, Palm Valley, Rangerville, Primera,
Combes, Doctor Hesiquio Rodriguez Elementary School and Harlingen
Arts And Heritage Museum.

LAT...LON 2629 9747 2606 9753 2606 9782 2632 9781
TIME...MOT...LOC 2225Z 097DEG 14KT 2621 9767

BA
Special weather statement, Jul 20, 5:38 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
538 PM CDT Tue Jul 20 2021

TXZ250-353-202315-
Brooks TX-Northern Hidalgo TX-
538 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HIDALGO...
NORTHEASTERN STARR AND SOUTH CENTRAL BROOKS COUNTIES UNTIL 615 PM
CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Coyote Ranch Airport, or 11 miles southwest of Rachal, moving
southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
El Coyote Ranch Airport.

LAT...LON 2684 9812 2666 9818 2672 9835 2678 9832
      2678 9835 2687 9827
TIME...MOT...LOC 2238Z 025DEG 8KT 2677 9826

BA
Special weather statement, Jul 20, 5:59 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Brownsville TX
559 PM CDT Tue Jul 20 2021

TXZ250-202330-
Brooks TX-
559 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOKS COUNTY UNTIL
630 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Coyote Ranch Airport, or near Rachal, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.

LAT...LON 2685 9830 2698 9821 2696 9799 2680 9810
TIME...MOT...LOC 2259Z 285DEG 8KT 2687 9819

BA
Special weather statement, Jul 20, 6:10 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Brownsville TX
610 PM CDT Tue Jul 20 2021

TXZ255-202345-
Inland Cameron TX-
610 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CAMERON COUNTY UNTIL
645 PM CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Paloma Elementary School, or over La Paloma, moving east at 10
mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Harlingen, San Benito, Rio Hondo, Los Indios, La Paloma, Rangerville,
Brownsville, La Encantada Elementary School, Landrum and Harlingen
Public Library.

LAT...LON 2599 9763 2600 9762 2601 9765 2602 9764
      2602 9767 2603 9766 2603 9769 2602 9769
      2604 9771 2602 9771 2603 9773 2602 9773
      2602 9774 2603 9776 2605 9777 2603 9778
      2604 9780 2621 9774 2616 9752 2596 9760
TIME...MOT...LOC 2310Z 285DEG 8KT 2607 9765

BA
Special weather statement, Jul 20, 6:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Brownsville TX
620 PM CDT Tue Jul 20 2021

TXZ252-253-353-210000-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
620 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND EASTERN
STARR COUNTIES UNTIL 700 PM CDT...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm near
Puerto Rico, or 8 miles north of Mccook, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mccook, Alton, Puerto Rico, Sylvia Vela Park, La Homa, Citrus City,
La Reforma, West Sharyland, Doctor Americo Paredes Elementary School
and Alton Memorial Junior High School.

LAT...LON 2639 9869 2671 9845 2671 9810 2626 9832
TIME...MOT...LOC 2319Z 289DEG 16KT 2660 9836

BA
Special weather statement, Jul 20, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
633 PM CDT Tue Jul 20 2021

TXZ252-253-210000-
Southern Hidalgo TX-Starr TX-
633 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND SOUTH
CENTRAL STARR COUNTIES UNTIL 700 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sullivan City, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Los Ebanos, La Grulla,
Narciso G. Cavazos Elementary School, Abram-Perezville, Cesar Chavez
Middle School and Doffing.

LAT...LON 2620 9844 2623 9845 2622 9848 2620 9848
      2625 9856 2624 9855 2622 9856 2626 9859
      2625 9862 2626 9862 2624 9864 2624 9867
      2626 9868 2627 9872 2628 9870 2629 9871
      2639 9867 2626 9832 2616 9837 2616 9839
TIME...MOT...LOC 2332Z 291DEG 16KT 2632 9858

BA

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:06 PM CDTSpecial Weather StatementBROStarr24 min
Jul 20, 4:34 PM CDTSpecial Weather StatementBROStarr26 min
Jul 20, 4:54 PM CDTSpecial Weather StatementBROStarr36 min
Jul 20, 5:01 PM CDTSpecial Weather StatementBROCameron29 min
Jul 20, 5:26 PM CDTSpecial Weather StatementBROCameron34 min
Jul 20, 5:38 PM CDTSpecial Weather StatementBROBrooks37 min
Jul 20, 5:59 PM CDTSpecial Weather StatementBROBrooks31 min
Jul 20, 6:10 PM CDTSpecial Weather StatementBROCameron35 min
Jul 20, 6:20 PM CDTSpecial Weather StatementBROHidalgo40 min
Jul 20, 6:40 PM CDTAreal Flood AdvisoryBROCameron58 min
Jul 20, 6:44 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr46 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.